Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 28, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 15, 2018, 9:02 AM PST for 5 counties in Oregon. It took effect at Dec 15, 2018, 3:00 PM PST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2018, 9:02 AM PST (17:02 UTC)
- In effect from
- Dec 15, 2018, 3:00 PM PST
- Expired
- Dec 16, 2018, 10:37 PM PST
- In force
- 32 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Union County, OR, Wheeler County, OR
The radar
The Pendleton radar (KPDT), 58 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 5.0 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WWUS76 KPDT 151702 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 902 AM PST Sat Dec 15 2018 ...VERY WINDY TONIGHT AND SUNDAY... .Another approaching weather system will cause southerly winds to increase across the Grande Ronde valley overnight through Sunday with the strongest winds occurring in the extreme southern portion of the valley. ORZ049-160115- /O.NEW.KPDT.WI.Y.0028.181215T2300Z-181217T0700Z/ Grande Ronde Valley- 902 AM PST Sat Dec 15 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PST SUNDAY FOR LADD AND PYLES CANYONS... The National Weather Service in Pendleton has issued a Wind Advisory For Ladd and Pyles Canyons...which is in effect from 3 PM this afternoon to 11 PM PST Sunday. * WINDS...South 25 to 35 mph with gusts 45 to 50 mph. * TIMING...Winds increasing today and reaching advisory levels overnight through Sunday night. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
7 follow-up statements
981 WWUS76 KPDT 152242 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 242 PM PST Sat Dec 15 2018 ...VERY WINDY TONIGHT AND SUNDAY... .Another approaching weather system will cause southerly winds to increase across the Grande Ronde valley overnight through Sunday with the strongest winds occurring in the extreme southern portion of the valley. ORZ049-161300- /O.CON.KPDT.WI.Y.0028.181215T2300Z-181217T0700Z/ Grande Ronde Valley- 242 PM PST Sat Dec 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST SUNDAY FOR LADD AND PYLES CANYONS... * WINDS...South 20 to 35 mph with gusts up to 50 mph. * TIMING...Winds increasing reaching advisory levels overnight through Sunday night. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
349 WWUS76 KPDT 160503 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 903 PM PST Sat Dec 15 2018 ...VERY WINDY TONIGHT AND SUNDAY... .Another approaching weather system will cause windy conditions over the Grande Ronde valley overnight through Sunday with the strongest winds occurring in the extreme southern portion of the valley. ORZ049-161800- /O.CON.KPDT.WI.Y.0028.000000T0000Z-181217T0700Z/ Grande Ronde Valley- 903 PM PST Sat Dec 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST SUNDAY FOR LADD AND PYLES CANYONS... * WINDS...South 20 to 35 mph with gusts up to 50 mph. * TIMING...Windy conditions will persist overnight through Sunday night. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
711 WWUS76 KPDT 161525 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 725 AM PST Sun Dec 16 2018 ...VERY WINDY TODAY... .Another approaching weather system will cause windy conditions over portions of northeast Oregon today and then winds will decrease this evening. ORZ507-508-170000- /O.EXB.KPDT.WI.Y.0028.000000T0000Z-181217T0500Z/ Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- including the cities of Pendleton, Pilot Rock, Heppner, Condon, and Fossil 725 AM PST Sun Dec 16 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 9 PM PST this evening. * WINDS...South 25 to 35 mph with gusts around 50 mph mainly focused along the base of the Blue Mountains. Winds will be lighter but still breezy further away from the Blue Mountains * TIMING...Windy conditions will persist through early tonight and then decrease. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ049-170000- /O.CON.KPDT.WI.Y.0028.000000T0000Z-181217T0700Z/ Grande Ronde Valley- 725 AM PST Sun Dec 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts 45 to 50 mph mainly focused in the extreme southern portion of the Grande Ronde Valley.. * TIMING...Windy conditions will persist through early tonight and then decrease around midnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
406 WWUS76 KPDT 162244 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 244 PM PST Sun Dec 16 2018 ...LOCALLY VERY WINDY THROUGH EARLY TONIGHT... .Another approaching weather system will cause windy conditions over portions of northeast Oregon today and then winds will decrease this evening. ORZ507-508-170500- /O.CON.KPDT.WI.Y.0028.000000T0000Z-181217T0500Z/ Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- including the cities of Pendleton, Pilot Rock, Heppner, Condon, and Fossil 244 PM PST Sun Dec 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...South 25 to 35 mph with gusts around 50 mph mainly focused along the base of the Blue Mountains. Winds will be lighter but still breezy further away from the Blue Mountains. * TIMING...Windy conditions will persist through early tonight and then decrease. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ049-170700- /O.CON.KPDT.WI.Y.0028.000000T0000Z-181217T0700Z/ Grande Ronde Valley- 244 PM PST Sun Dec 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts 45 to 50 mph mainly focused in the extreme southern portion of the Grande Ronde Valley. * TIMING...Windy conditions will persist through early tonight and then decrease around midnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
716 WWUS76 KPDT 162249 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 249 PM PST Sun Dec 16 2018 ...LOCALLY VERY WINDY THROUGH EARLY TONIGHT... .Another approaching weather system will cause windy conditions over portions of northeast Oregon today and then winds will decrease this evening. ORZ507-508-170500- /O.CON.KPDT.WI.Y.0028.000000T0000Z-181217T0500Z/ Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- including the cities of Pendleton, Pilot Rock, Heppner, Condon, and Fossil 249 PM PST Sun Dec 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...South 25 to 35 mph with gusts around 50 mph mainly focused along the base of the Blue Mountains. Winds will be lighter but still breezy further away from the Blue Mountains. * TIMING...Windy conditions will persist through early tonight and then decrease. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ049-170700- /O.CON.KPDT.WI.Y.0028.000000T0000Z-181217T0700Z/ Grande Ronde Valley- 249 PM PST Sun Dec 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts 45 to 50 mph mainly focused in the extreme southern portion of the Grande Ronde Valley. * TIMING...Windy conditions will persist through early tonight and then decrease around midnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
820 WWUS76 KPDT 170414 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 814 PM PST Sun Dec 16 2018 ...LOCALLY WINDY THROUGH EARLY TONIGHT... Windy conditions persisting over portions the Grande Ronde Valley. ORZ507-508-170515- /O.CAN.KPDT.WI.Y.0028.000000T0000Z-181217T0500Z/ Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- 814 PM PST Sun Dec 16 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. The winds across the area had decreased below advisory criteria. Thus the wind advisory is cancelled. $$ ORZ049-170700- /O.CON.KPDT.WI.Y.0028.000000T0000Z-181217T0700Z/ Grande Ronde Valley- 814 PM PST Sun Dec 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts 45 mph mainly focused in the extreme southern portion of the Grande Ronde Valley. * TIMING...Windy conditions will persist through early tonight and then decrease around midnight. * IMPACTS...Windy conditions may blow down limbs, trees, and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
073 WWUS76 KPDT 170637 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1037 PM PST Sun Dec 16 2018 ORZ049-170745- /O.CAN.KPDT.WI.Y.0028.000000T0000Z-181217T0700Z/ Grande Ronde Valley- 1037 PM PST Sun Dec 16 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. The winds across the area decreased below advisory criteria. Thus the wind advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 15, 8:57 AM PST, 5 minutes earlier.
Area forecast discussion, Dec 15, 8:57 AM PST, 5 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
857 AM PST Sat Dec 15 2018
.SHORT TERM...Today and tonight...A transitory ridge of high
pressure will pass over the forecast area today in advance of the
next approaching weather system. This will allow for much lighter
winds today in areas that experienced strong winds yesterday. As
this next system approaches there will be another tightening of a
pressure gradient over eastern Oregon that will result in some
increasing southerly winds tonight that will continue through
Sunday. Winds are expected to increasing in the southern Grande
Ronde Valley and have issued a wind advisory for this. A warm front
will develop off the Oregon coast late today and then lift across
the forecast area overnight and Sunday then followed by a cold
frontal passage Sunday night. Will see precipitation associated with
the warm front and high snow levels except along the east slopes of
the central Washington Cascades. There will be a cold pool in this
area that will lower snow levels down to around 2000 feet overnight
and Sunday which could impact travel on I-90.
&&
.AVIATION...18Z TAFs...Mid/upper level cloudiness will continue to
build into the region ahead of an approaching frontal system today.
Precipitation will overspread the region this evening and persist
through the late morning Sunday. Ceilings will fall to MVFR at
YKM/PSC/DLS by morning as rain continues with total accumulations at
those terminals around a quarter of an inch. The remaining terminals
remain VFR with accumulations generally less than a tenth of an inch
with a combination of rain shadowing and downslope. Winds less than
10KTs through the afternoon, increasing overnight near the central
Oregon and Blue Mountain terminals as downslope winds develop off
the higher terrain. At this this think these stronger winds will
stay off the terminals but may create some localized low level
mountain wave in the vicinity, especially Sunday afternoon as
gradients aloft tighten. Peck
&&
.PREV DISCUSSION... /issued 156 AM PST Sat Dec 15 2018/
SHORT TERM...Today through Monday...Today will be a much more quiet
day than Friday. The forecast area will be in between weather
systems under a shortwave ridge. Most areas of the forecast area
will be dry as a result with much lighter winds. Temperatures will
be slightly cooler in most areas...especially along the Blue
Mountain Foothills where Friday's downslope winds caused adiabatic
warming of the area resulting in mild maximum temperature readings.
However temperatures will still be about 8-12 degrees above normal
today. The next weather system will quickly move into the region
tonight and Sunday with much more abundant moisture. However, snow
levels will be fairly high so this next system looks like to be
mainly a rain event with snow only on the higher peaks (above pass
levels). The only area to watch is the WA Cascade east slopes where
there will be a pocket of colder air. But snow levels will rise
there and most of that zone will receive mainly rain as well.
Pressure gradients will tighten up again along the Blue Mountains
and foothills and in the Grande Ronde Valley. May need an advisory
for the Grande Ronde Valley again, but elsewhere winds should be
below advisory speeds. Recommend to the day shift to look at later
models to gain more confidence in the wind forecast for Sunday in
the Grande Ronde Valley. It looks like the tightest pressure
gradients will be around 15Z-18Z Sunday morning with pressure
differences of near 10 mb between ONO-MEH. Believe that could be
enough for a wind advisory for the Grande Ronde Valley, but not
warning, at least not at this time. A cold front will move across
the forecast area Monday morning and then there will be another
brief break in the weather before the next system arrives during the
extended period. 88
LONG TERM...Monday night through Friday. The wet and unsettled
pattern continues through mid week at least as westerly flow and
several disturbances will move through starting Monday night and
continuing through early Wednesday. Snow levels will fluctuate
between 4000 to 5000 feet Monday night increasing through the day
Tuesday to around 5500 to 7000 Tuesday night/Wednesday. A ridge is
expected to build north on Wednesday night with the moisture and
energy pushed north in to Washington on Thursday. The break will be
short lived as the next system should push through on Friday. Models
diverge after that with the GFS showing a much cooler northwest flow
and drier through Saturday, while the EC keeps the westerly flow and
much more moisture moving through. Temperatures will be quite mild
through the mid week and then cool to more normal values by the end
of the week. 93
AVIATION...12 TAFS...VFR conditions will prevail through the
period. Mid and high cloud will continue to spread across the area
through the day and another round of rain to overspread the region
Saturday night. Winds will generally be under 10kt today and
tonight. 93
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 51 38 46 39 / 0 40 70 70
ALW 50 37 48 39 / 0 20 70 70
PSC 50 35 44 38 / 0 60 70 60
YKM 44 32 37 32 / 0 80 90 80
HRI 52 35 43 37 / 0 60 70 60
ELN 41 32 36 31 / 0 80 90 80
RDM 49 41 48 32 / 0 40 70 60
LGD 42 34 40 35 / 0 20 60 70
GCD 43 36 43 35 / 0 20 60 70
DLS 47 37 41 37 / 0 80 90 80
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 3 PM this afternoon to 11 PM PST Sunday for
ORZ049.
WA...None.
&&
91/74/74Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.